I know it's been a while since I posted last, but wedding planning, wedding drama, and work have gotten the best of me.
Men, you'll want to go ahead and skip this post unless you have a significant other who is worried about birth control affecting her IBS.
This is a topic I've wanted to post about for a long time because it's something I've always wondered about, but I couldn't because I didn't start taking it until a few days ago. Clearly, my symptoms now will not likely last the entire time I take the pills, but I know there are people like me out there who are terrified to start them because they might make their symptoms worse, so I wanted to share what it's been like since I started them.
I have bad news...they made my symptoms worse. MAYBE. I say maybe because I was unfortunate enough to have to start them the week before my period was supposed to start. I don't know how that week goes for everyone else, but, IBS-wise, it sucks. I get what I call "period poos" or "p squared" if we're out in public and I need to clue my fiance in to why I need to get home quickly. These consist of bowel movements that are loose and start with a whole lot of urgency. They're also the type of stools that feel like they'll never end. I'll start to get up only to sit right back down. I also have a lot of stomach cramping during that week.
I started my birth control (Loestrin Fe 1/20) three days ago, and that's what I'm dealing with. But remember, I was supposed to start my period this week, so this could be those symptoms and not due to the pill. The only symptom I know has to be related to the pill is the stomach pain. When I was little, like 6 or 7 years old, I had this pain and that's what lead to my diagnosis. It's like a cramping, bloated, punch in the stomach pain that's constant. It doesn't get better with bowel movements or anything else. Well, I do still use my heating pad every night, and turning that up to the highest setting helps a little. But then I wake up covered in sweat and have horrible nightmares. Anyway, I've been having that pain constantly since I started the pill. It's the size of a fist about an inch above my belly button. It's something I can deal with, but it's taking me back to the days where I didn't want to eat because of it and didn't want to do much because it made me feel ill. I'm really hoping that goes away.
Besides the stool change and the stomach pain, I haven't had any other symptoms. The emetophobe in me was incredibly worried about being nauseous, so I asked for the one with the least amount of estradiol in it. I haven't experienced that so far, thank goodness.
I'll update in a few weeks to let you guys know if it was period poos or if I think it was the pill that caused these symptoms.